I am trying to taper off vicodine that I have taken for 6 years following neck disc fusion surgery which resulted in painful nerve damage in my left shoulder and arm. I have gone from 6 to 1 and 1/2 pills per day in the last month. My arm/shoulder tightness and pain has increased extremely and I refuse to take more vicodine than the amount I'm on, wondering if my Lidoderm patch will mess with my recovery? I have two boxes that I never used because I found no help from them but, am willing to try again if they are non narcotic. I didn't find much info. on the a to z page. Any help would be greatly appreciated!
The patches should not interfere with your recovery. I have them also and they are a non-narcotic analgesic that you can put right on the source of your pain. I use them on my lower back. Not sure if it helped, but hey it is worth a try since you already have them, right?
I hope you feel better soon, and congratulations for your accomplishment!
Best to you,
Hi Jenny... I am in agreement with Sweet Jilly. Lidoderm contains the local anesthetic called Lidocaine (also called xylocaine) which is extremely safe. It will not interfere at all in your taper process of the Vicodin.
Congratulations to you for you strength, determination, and discipline in tapering down on the Vicodin. I am so sorry that you are in so much pain. It is so unfortunate that these opiates, which really do work in diminishing/eliminating pain are so highly addictive. Most of us here first started using them for "real" pain. Our tolerance built up requiring more and more of the drug to accomplish the same effect. And some of also found that, in addition to treating our physical pain, that our emotional pain was also quelled... hence, the reason we are here and some tapering, like you, and some, like me, WDing on suboxone. If only the opiate would have treated our physical pain w/o the other effects. I, too, still have pain... suboxone does help a little but things were getting out of control on the Vicodin to where I and many here had upped our dosages to many times the prescribed amount.
I don't know why I went on and on... but, back to the original equation... congrats on your tapering plan and don't worry about the lidoderm patches at all.
Good luck to you, may God bless you and give you strength... and may God bless all of us here who are struggling to become opiate free and clean in our lives... have a wonderful day...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Sep 2009 • 1 answer
Updated 23 Jan 2019 • 7 answers
Updated 13 Jan 2014 • 4 answers
Updated 23 May 2013 • 1 answer
Updated 16 Feb 2018 • 4 answers